MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER UNI FEMORAL COMPONENT HIGH FLEX PRECOAT FOR CEMENTED USE ONLY; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ZIMMER UNI FEMORAL COMPONENT HIGH FLEX PRECOAT FOR CEMENTED USE ONLY; PROSTHESIS, KNEE
Catalog Number 00584201502
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent an initial surgery, subsequently it was reported that a femoral component broke, so the patient had a revision surgery.
 
Additional Manufacturer Narrative
(b)(4).D10: catalog#: 00584202310, articular surface size 3 10 mm height femoral size a, b, c, d, e, f, g, lot#: 63504308.Catalog#: 00584200302, tibial component precoat right medial/left lateral size 3, lot#: 63887089.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d6; g1; g3; g6; h1; h2; corrected: h6 clinical and device code.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h4; h6.The event is confirmed.Visual examination of the returned implant found signs of use and implantation in the form of scratches and gouges, along with bone cement still bonded to the implant¿s surface.The implant was found to be fractured.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.The devices were submitted for further analysis.Analysis of the femoral implant fracture found the distal and proximal fracture to show fatigue artifacts such as ratchet marks and beach marks, which are consistent with fatigue mode of fracture.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ZIMMER UNI FEMORAL COMPONENT HIGH FLEX PRECOAT FOR CEMENTED USE ONLY
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21948752
Report Number0001822565-2025-01224
Device Sequence Number12970843
Product Code JWH
UDI-Device Identifier00889024193796
UDI-Public(01)00889024193796(17)260731(10)63424694
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181947
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number00584201502
Device Lot Number63424694
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer05/15/2025
10/15/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date06/04/2025
10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexUnknown